FDA Approved Drugs and User Comments: MIRENA

User Comments:


For Birth Control “Had the mirena for almost a year. I’d always suffered from mild anxiety, but while I was on it it increased to almost a crippling level. I was developing depression and I couldn’t shake the feelings. I also had absolutely no sex drive, so for me there was really no point in it. It was effective, of course, but it ruined just about everything else. I spotted constantly, was grumpy or nervous, and gained almost 20 pounds. I was at 118 and now I’m at 135. I got it out a week ago, I haven’t weighed myself but I can already see the difference. My clothes are starting to fit like normal again, my mood swings are almost non existent. I got it out while on my “period” so I haven’t had an experience with that just yet. But so far a few weights have been lifted off my shoulders”

Nvagn (taken for 6 months to 1 year) March 8, 2018


For Birth Control “I had Mirena inserted in June 2017. My doctor suggested it since I suffer from really bad migraines (especially during my period). From June on I didn’t get my period . Unfortunately I hated what it did to me – weight gain, acne on my face/neck and back, constantly feeling bloated, cravings/large appetite, and no sex drive. After 9 months I finally got it removed on Friday. I will say that it did help with my migraines since I didn’t have a drop in hormones like the pill . I went from 134 to my current weight 156.”

Anonymous (taken for 6 months to 1 year) March 6, 2018


For Birth Control “After my third child I decided on Mirena. Got it inserted 12/16. Bled for three months with horrible pains. I have had serious digestion problem. To date, I went from 145lbs to 165lbs (my heavest). I have had horrible mood swings, anxiety, hot flashes, back pains, joint pains, fatigue, constipation etc. Recently, I have started to feel like I’m having a heart attack. My bp is now 135/88. I have never had bp in this range. I’m getting it out this week. I can’t take it anymore”

Deci (taken for 1 to 2 years) March 5, 2018


For Birth Control “I just got Mirena removed after about a year of having it and I couldn’t be happier. It started out great: my periods were light to nonexistent, my hair grew faster, and of course I didn’t need to worry about pregnancy. Fast forward to about month 5 and things took a turn for the worse. I had developed severe anxiety and moderate depression, struggled constantly with stomach/digestive issues, my acne went out of control, terrible mood swings…my list could go on and on. I finally did some research and found that plenty of women experienced the same as me, so I got it removed and have felt great since! No more skin issues, digestive problems or mental health issues. I just wish I had done a little more research before I got it.”

mwalke17 (taken for 6 months to 1 year) March 5, 2018


For Abnormal Uterine Bleeding “I got the Mirena in December of 2016. I loved not having a heavy period for a year. Then one day about a month ago. I felt a whoooshh….I didn’t know what it was. I went to the bathroom and a large blood clot came out of me. It freaked me out, so I made an appointment to get a ultrasound to made sure the IUD was still in place. It was. Now as I’m writing this I’ve had an EXTREMELY HEAVY and painful period the last 7 days. I’m passing huge blood clots and I’m soaking through the largest tampon and a large thick pad at night. I haven’t been able to find any research on this up until now. I’m going to my doctor this Thursday and ill give and update.”

Rachel March 4, 2018


For Birth Control “I had mirena for about 8 months. I was told to use that one instead of the copper IUD, so I did. I was expecting the inconsistent bleeding because that happens to me whenever I try a new birth control. I honestly hated the mirena. I felt I was going crazy, until I started researching online and found so many others with the exact same symptoms and thoughts. I gained about 17 pounds on the mirena, something I was told was not going to happen. I had a fast metabolism before this and wasn’t too worried about what I was eating. Then I noticed the increase and of course when I got it removed they told me it increases your appetite. I also felt cramps so much worse than I used to, and the spotting was getting annoying because it lasted longer than my regular periods. I’ve had it out for about three days now and the bloated feeling I had is more minimal. I’m hoping my body goes back to its natural state fast and that I can work these pounds off. It definitely didn’t work for me.”

MJ 23 (taken for 6 months to 1 year) March 3, 2018

* The Content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition.